Jump to content



Photo

Need Advice On My Taper


  • Please log in to reply
4 replies to this topic

#1 blanam

blanam

    Advanced Member

  • Site Supporter
  • 35 posts
  • LocationCalifornia

Posted 07 July 2017 - 08:21 AM

I dropped down to 5 mg in the middle of May, and then to 2.5mg at the beginning of June.  I felt horrible for about 6 weeks.  I am now down to 14 beads and tapering by 1 bead every 2 weeks.  I still have all the head and ear sensations, and I'm very depressed.  I've lost my sense of humor entirely and feel sad all the time.  I want this medication out of my system because I really don't think my brain can heal until I stop Cymbalta completely.  At the rate I'm going, it's going to take another 6 months before I'm done.  I don't think I can handle feeling this way for another 6 months, and then however long it's going to take to fully recover after that.

 

So, my questions are these:  1) Do I stop completely and go through another horrible increase in my symptoms, but know that the medication is gone and I will begin to heal?  2)  Do I taper by 2 beads every 2 weeks to speed up the process, 3)  Do I taper by 1 bead every week instead of every two weeks?

 

I realize everybody is different, but would welcome any feedback.

 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,314 posts
  • LocationMissouri

Posted 07 July 2017 - 08:31 AM

Just my opinion but I think you need to work from a position of strength. I would hold steady where you are at until you feel stronger and more stable. Give your body a chance to catch up with what it has already been through. A month, 6 months, a year....  what matters is quality of life. This is not a race.


#3 gail

gail

    God-like

  • Site Supporter
  • 5,575 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 07 July 2017 - 09:35 AM

My thought is that you could cross taper with a low dosage of Zoloft or Prozac to make the transition smoother. Those two have a long half life which makes it easier to get off.

Yep, I would do this.

#4 blanam

blanam

    Advanced Member

  • Site Supporter
  • 35 posts
  • LocationCalifornia

Posted 07 July 2017 - 06:47 PM

Thank you for your replies.  My psychiatrist, who is completely unfamiliar with discontinuation syndrome, did consult with some colleagues about trying Trintellix.  But SSRIs don't agree with me at all, so that's a no go.  So I guess I have to be patient.  It just seems that once I hit 5 mg, I lost whatever quality of life I had.  I had no idea it would be this difficult.


#5 Merete

Merete

    Advanced Member

  • Members
  • PipPipPip
  • 35 posts

Posted 12 July 2017 - 02:49 PM

You are doing well to have gotten as low as you have! I am stuck on 30 mg and can't seem to stabilize enough to get lower. Faster tapers just seem to make reactions worse and longer lasting so patience is indeed a virtue (not one of mine I'm afraid). Take care



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users